Alert archive / Wyoming / Tornado Warnings in 2019
Tornado Warning 21, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jul 6, 2019, 6:06 PM MDT for Albany County, Wyoming. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2019, 6:06 PM MDT (00:06 UTC)
- Expired
- Jul 6, 2019, 6:30 PM MDT
- In force
- 24 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 81 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:10 PM MDT | FUNNEL CLOUD | 5 Wnw Bosler, WY | |
| Jul 6, 6:18 PM MDT | TORNADO | 3 Sse Bosler, WY | RECEIVED VIDEO OF TORNADO VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:42 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
521
WFUS55 KCYS 070006
TORCYS
WYC001-070030-
/O.NEW.KCYS.TO.W.0021.190707T0006Z-190707T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
606 PM MDT Sat Jul 6 2019
The National Weather Service in Cheyenne has issued a
* Tornado Warning for...
East central Albany County in southeastern Wyoming...
* Until 630 PM MDT.
* At 606 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Bosler, or 19 miles northwest of Laramie, moving
east at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bosler around 610 PM MDT.
Baldy Peak around 630 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4148 10584 4166 10581 4166 10530 4139 10534
TIME...MOT...LOC 0006Z 276DEG 26KT 4157 10573
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
BraunWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jul 6, 5:35 PM MDT, 31 minutes earlier.
Area forecast discussion, Jul 6, 5:35 PM MDT, 31 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 535 PM MDT Sat Jul 6 2019 .SHORT TERM...(This evening through Sunday) Issued at 219 PM MDT Sat Jul 6 2019 A severe thunderstorm watch is now in effect for most of Southeast Wyoming (minus Carbon County) and entire Nebraska Panhandle through 9pm. Main hazards will be large hail (upwards of golfball to baseball size), damaging 60-70 mph winds, and a tornado or two could be possible. In addition, localized heavy rainfall and storm training could cause flash flooding concerns. Please stay alert through the afternoon and evening as storm hazards develop. Storms will dissipate and shift east through the mid to late evening hours. MLCAPE instability continues to grow upwards of 1500-2000 J/Kg with some slight implied capping in place per mesoanalysis and latest satellite trends. The first round of storms initially fired over the higher terrain now have orphaned anvils that are crossing into the High Plains. Of interesting note is the dissipating anvil over Laramie County is suppressing the cumulus field below while forming a localized boundary moving east. This boundary has cleared out northwest Laramie County well for greater insolation. However, this also veered the winds almost westerly in this local area. Will need to see if greater S/SE flow can get re-established in this area. Farther north and east, low-level winds remain backed to SSE/SE, especially across the NE Panhandle with some east winds near Scottsbluff. Effective deep layer shear remains near 40 knots along the Laramie Range with lower values in NE Panhandle. However, expect higher amounts of shear over NE Panhandle next 6 hours. All of these factors combined, deep robust rotating updrafts will be likely this afternoon and evening supporting large hail. Tornado potential continues to look marginal as low-level wind shear remains below 100 m2/s2 but localized enhancements near boundaries or isolated supercells could perhaps ingest enough helicity for low-level vertical stretching. A weak/brief tornado or two can't be fully ruled out. Storm mode should initially be discrete to semi-discrete supercells that grow upscale into a cluster or possibly into a cold pool balanced complex as they move east into NE Panhandle. Risk for localized flooding could be maximized in NE Panhandle due to clustering and possible training of storms with mixing ratios of 10-12 in place. Slightly greater ridging will occur Sunday but a marginal risk for severe storms is also in place for portions of the area. H5 winds will be lower along with deep layer shear being weaker. However, compensating instability could still help decent storm updrafts for hail and wind hazard risks. .LONG TERM...(Monday night through Friday) Issued at 310 AM MDT Sat Jul 6 2019 Widely sctd convection ending over the CWA Monday night but returning again Tuesday afternoon as a shortwave moves east across the region. A few strong storms possible though better dynamics look to be more to the north. After that a somewhat drier weather regime expected to set up over the region as an upper high builds over the southern Rockys Weds and remains there for the rest of the week. Weak disturbances riding over the top of the high will still set off some mainly afternoon and evening showers and storms most days but should be more on an isolated basis. Temps generally close to seasonal averages. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 524 PM MDT Sat Jul 6 2019 Thunderstorms have begun across the high terrain between KRWL and KLAR. Storms will continue to move eastward toward the NE Panhandle terminals after 00Z. Gusty winds and reduced visibility can be expected with these storms into this evening with KBFF and KSNY most at risk for thunderstorm activity. After the storms move out of the area, lower ceilings may creep into the NE Panhandle early Sunday morning. The HRRR has been bringing in lower ceilings and visibility to KCYS after 08Z the last few runs. Will continue to monitor these trends into this evening in case a further lowering of flight category in the TAF is needed. && .FIRE WEATHER... Issued at 217 PM MDT Sat Jul 6 2019 Limited fire weather concerns today with area showers and thunderstorms across much of the area and higher then normal relative humidity values. One concern will be localized fire starts from lightning activity today but most thunderstorms should have some rain opposed to dry lightning situation. Isolated elevated fire weather conditions will occur Sunday into Monday mainly across Carbon County due to elevated winds and humidity values falling to 20 percent. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...JSA LONG TERM...RE AVIATION...MB FIRE WEATHER...JSA
Hazardous weather outlook, Jul 6, 3:18 PM MDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 318 PM MDT Sat Jul 6 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-072130- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 318 PM MDT Sat Jul 6 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A severe thunderstorm watch is in effect for the entire Nebraska Panhandle and Southeast Wyoming, minus Carbon County. Large hail up to the size of baseball, damaging winds of 60 to 70 mph winds, and a tornado or two could be possible. In addition, heavy rainfall leading to localized flash flooding could also occur, especially towards the Wyoming to Nebraska Border and into the southern and central Panhandle. Storms will dissipate and shift east through the mid to late evening hours. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Strong to severe storms will again be possible for east Wyoming and the Nebraska Panhandle. Pea to quarter size hail, 30 to 50 mph winds, and frequent lightning could be possible during the afternoon and evening hours. .Spotter information statement... Spotter activation will be needed this afternoon and evening and possibly again on Sunday. Allen
In the hours before
Special weather statement, Jul 6, 2:56 PM MDT, 3 hours 10 minutes before
Special Weather Statement National Weather Service Cheyenne WY 256 PM MDT Sat Jul 6 2019 WYZ104-105-109-110-114-062130- Shirley Basin-North Snowy Range Foothills-Central Carbon County-Ferris/Seminoe/Shirley Mountains-Snowy Range- 256 PM MDT Sat Jul 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CARBON AND CENTRAL ALBANY COUNTIES... At 256 PM MDT, a strong thunderstorm was located 7 miles northeast of Hanna, or 41 miles east of Rawlins, moving northeast at 30 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm. Locations impacted include... Hanna, Medicine Bow and Battle Mountain. This includes Interstate 80 in Wyoming between mile markers 246 and 255. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4166 10663 4199 10664 4225 10622 4191 10592 TIME...MOT...LOC 2056Z 241DEG 27KT 4195 10646 Braun
Special weather statement, Jul 6, 4:05 PM MDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
405 PM MDT Sat Jul 6 2019
WYZ103>105-109-062230-
Shirley Basin-North Laramie Range-Central Carbon
County-Ferris/Seminoe/Shirley Mountains-
405 PM MDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARBON...NORTH
CENTRAL ALBANY AND SOUTHWESTERN CONVERSE COUNTIES...
At 405 PM MDT, a strong thunderstorm was located 8 miles east of
Battle Mountain, or 52 miles south of Casper, moving east at 30 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Battle Mountain, Shirley Basin, Campbell Creek Campground and Little
Medicine School.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4234 10683 4243 10628 4243 10608 4247 10608
4252 10578 4212 10560 4181 10687
TIME...MOT...LOC 2205Z 249DEG 27KT 4210 10605
BraunSpecial weather statement, Jul 6, 4:30 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
430 PM MDT Sat Jul 6 2019
WYZ103>105-109-110-113-114-062300-
Shirley Basin-Upper North Platte River Basin-North Snowy Range
Foothills-North Laramie Range-Central Carbon
County-Ferris/Seminoe/Shirley Mountains-Snowy Range-
430 PM MDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CARBON...
NORTH CENTRAL ALBANY AND SOUTHWESTERN CONVERSE COUNTIES...
At 430 PM MDT, radar indicated strong thunderstorms were located
along a line extending from near Shirley Basin to 6 miles southwest
of Hanna. Movement was east at 20 mph.
Winds in excess of 30 mph and penny size hail are possible with these
storms.
Locations impacted include...
Hanna, Medicine Bow, Elk Mountain, Battle Mountain, Shirley Basin and
Little Medicine School.
This includes Interstate 80 in Wyoming between mile markers 236 and
262.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4178 10690 4243 10644 4244 10611 4240 10581
4155 10646
TIME...MOT...LOC 2230Z 289DEG 18KT 4237 10625 4183 10666
BraunSpecial weather statement, Jul 6, 4:39 PM MDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Cheyenne WY 439 PM MDT Sat Jul 6 2019 WYZ103-105-106-115-062315- Shirley Basin-Central Laramie Range and Southwest Platte County-North Laramie Range-Laramie Valley- 439 PM MDT Sat Jul 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARBON AND NORTHEASTERN ALBANY COUNTIES... At 439 PM MDT, a strong thunderstorm was located 14 miles southeast of Battle Mountain, or 51 miles west of Wheatland, moving southeast at 25 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Wheatland Reservoir 3. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4201 10609 4214 10598 4203 10551 4176 10572 TIME...MOT...LOC 2239Z 300DEG 23KT 4202 10595 Braun
Special weather statement, Jul 6, 5:41 PM MDT, 25 minutes before
Special Weather Statement National Weather Service Cheyenne WY 541 PM MDT Sat Jul 6 2019 WYZ106-070015- Central Laramie Range and Southwest Platte County WY- 541 PM MDT Sat Jul 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 615 PM MDT... At 541 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles north of Iron Mountain, or 24 miles southwest of Wheatland, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Albany and southwestern Platte Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Wyoming. LAT...LON 4171 10536 4183 10542 4195 10513 4171 10502 TIME...MOT...LOC 2341Z 244DEG 11KT 4179 10529 Hammer
Local storm report, Jul 6, 5:49 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 N ROCK RIVER 41.74N 105.98W
07/06/2019 E0.88 INCH ALBANY WY PUBLIC
&&
MBThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:19 PM MDT | Special Weather Statement | CYS | Platte | 26 min |
| Jul 6, 6:27 PM MDT | Tornado Warning | CYS | Albany | 33 min |
| Jul 6, 6:48 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 27 min |
| Jul 6, 6:59 PM MDT | Tornado Warning | CYS | Albany, Laramie | 25 min |
| Jul 6, 7:13 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 46 min |
| Jul 6, 7:15 PM MDT | Areal Flood Advisory | CYS | Albany, Platte | 3 hr |
| Jul 6, 7:23 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 37 min |
| Jul 6, 7:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 47 min |
| Jul 6, 7:43 PM MDT | Tornado Warning | CYS | Laramie | 13 min |
| Jul 6, 7:58 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 32 min |
| Jul 6, 8:06 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 24 min |
| Jul 6, 8:23 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 37 min |
| Jul 6, 8:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 62 min |
| Jul 6, 8:56 PM MDT | Areal Flood Advisory | CYS | Goshen, Laramie, Platte | 3 hr |
| Jul 6, 8:56 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
| Jul 6, 9:28 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 32 min |
| Jul 6, 9:41 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Jul 6, 9:58 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jul 7, 1:54 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Jul 7, 2:28 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Jul 7, 3:38 PM MDT | Special Weather Statement | CYS | Platte | 67 min |
| Jul 7, 3:43 PM MDT | Special Weather Statement | CYS | Laramie | 62 min |
| Jul 7, 3:58 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 47 min |
| Jul 7, 4:38 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 33 min |
| Jul 7, 5:01 PM MDT | Special Weather Statement | CYS | Converse | 59 min |
| Jul 7, 5:09 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 14 min |
| Jul 7, 5:36 PM MDT | Special Weather Statement | CYS | Niobrara | 54 min |
Nearby
Tornado Warnings in Wyoming, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.